Thunderstorm Wind, Union
- When
- June 20, 2:20 PM EST
- Where
- Union County, Allenwood
- Measured
- 50 kt (58 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.117, -76.900
Trees were down in Allenwood.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 20, 1:20 PM EST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 220 PM EDT WED JUN 20 2001 JUST GETTING SETTLED IN THE CHAIR AS ALL HANDS BUSY W/SVR WX. CONFIRMATION ON A FEW CELLS ABV SVR LIMITS ALREADY AND CONDITIONS CONTINUE TO BE RIPE. CAPES HIGH...BOUNDARIES A-PLENTY. SOME CELLS HV DECENT ROTATION AND LG HAIL POSS AS THERMO PROFILE FAVORABLE. IMMEDIATE CONCERNS FOR SVR TSTMS WL LAST INTO THE EVENING...BUT NOT MUCH PAST DARK...EVEN IN THE LWR SUSQ. AGAIN...BOUNDARIES WL STAY PLENTIFUL THROUGH THE NIGHT AND INTO DAY THU. THU PROMISES MORE OF THE SAME...AS WE ARE WARM-SECTORED. DIURNAL MAX OF THUNDER TO TAKE PLACE AGAIN TOMORROW...BUT SOME OVERRUNNING RAFL POSSIBLE AS WAVE DEVELOPS ALONG THE RELATIVELY STATIONARY BNDRY AND RIDES THRU PA. FRI HOLDS THE MAJOR PUSH OF THE UPR TROF DROPPING OUT OF GLS. THUS...LIKLIHOOD OF PRECIP REMAINS. TEMPS TO FOLLOW MOS GUID XCPT FOR A WARMER DAY TMRW FOR MOST ZNS. XTNDD: LINGERING TROF/DYNAMICS AND MSTR MAY PRODUCE SHRA ON SATURDAY AND SUNDAY ACROSS OUR ERN/NRN FA. THEN...IF UPR TROF CUTS OFF OV APPS AS LATEST AVN/OTHER MED RANGE GUID SUGGS...WE MIGHT STAY COOL AND MOIST THRU WED - AS CUTOFFS HAVE THIS NASTY TENDENCY TO BE STATIC AND MAKE CLDS AND PRECIP. WL START TO PLAY IT MORE ON THE WET AND COOL SIDE OF THE FENCE. WL GO COOLER THAN MRF GUID IN LAST 4 PDS. .CTP...SVR TSTM WATCH #456 THRU 6 PM EDT FOR ERN 2/3RD OF CWA. DANVGELO
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-202045- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 942 AM EDT WED JUN 20 2001 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS ALL OF CENTRAL PENNSYLVANIA... A COLD FRONT SAGGING SLOWLY SOUTHEAST ACROSS THE STATE WILL PUSH INTO A VERY WARM MOIST AIR MASS OVER CENTRAL AND EASTERN PENNSYLVANIA. ADDITIONALLY...A BOUNDARY RESULTING FROM OVERNIGHT CONVECTION IN OHIO WILL HELP FIRE OFF THUNDERSTORMS IN THE SOUTHWEST MOUNTAINS LATE THIS MORNING AND EARLY THIS AFTERNOON. AFTER THE INITIAL THUNDERSTORMS DEVELOP...THEY WILL MOVE EASTWARD ACROSS THE STATE. WITH CLEAR SKIES AND LOTS OF HEATING...IT WILL BE VERY WARM AND UNSTABLE OVER THE STATE. THIS COULD LEAD TO SOME SEVERE THUNDERSTORMS WHICH WILL ALSO BE CAPABLE OF PRODUCING BRIEF HEAVY DOWNPOURS. AT THIS TIME...WE EXPECT SOME OF THE STORMS MAY REACH SEVERE LIMITS. THE PRIMARY THREAT OF SEVERE WEATHER WILL COME IN THE FORM OF THUNDERSTORM DOWNBURST WINDS...NEAR OR OVER 60 MPH. LARGE HAIL MAY BE POSSIBLE IN A FEW OF THE MORE SEVERE THUNDERSTORMS. SKYWARN ACTIVATION MAY BE REQUIRED FROM AROUND MIDDAY INTO THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. GRUMM/ROGOWSKI/LA CORTE FOR ADDITIONAL WEATHER INFORMaATION, CHECK OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/CTP
PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059- 063>066-202200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 107 PM EDT WED JUN 20 2001 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 6 PM EDT FOR THE FOLLOWING COUNTIES... ADAMS...BEDFORD...BERKS...CENTRE...CLINTON...COLUMBIA...CUMBERLAND... DAUPHIN...FRANKLIN...FULTON...HUNTINGDON...JUNIATA...LANCASTER... LEBANON...LYCOMING......MIFFLIN...MONTOUR...NORTHUMBERLAND...PERRY... SCHUYLKILL...SNYDER...SULLIVAN...UNION...AND YORK. SHOWERS AND THUNDERSTORMS WILL BE MOVING THROUGH THE STATE THIS AFTERNOON AND EVENING. THE DANGER EXISTS FOR DAMAGING WIND GUSTS IN EXCESS OF 58 MPH...AND HAIL LARGER THEN THREE QUARTERS OF AN INCH IN DIAMETER. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. ONDREJIK
PHLWRKLSR
TTAAOO KCTP 201800
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
200 PM EDT WED JUN 20 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM MANSFIELD PA WIND DAMAGE
06/20/01 TIOGA TREE AND TREE LIMBS DOWN
BLOCKING RTE 15 NEAR EDDY'S
RESTAURANT. RICHMOND TWPThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees were down in Allenwood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2001Every state in 2001This day in weather historyWarnings in Pennsylvania, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5253364.